Arkansas, 2006

Drought in Arkansas, April 1 to 30, 2006

April 1 to 30, 2006 · NWS TSA · 7 events in 7 counties and zones

7 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 9:00 PM CST, 3 hours earlier.

Area forecast discussion, Mar 31, 9:00 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
900 PM CST FRI MAR 31 2006

.UPDATE...
QUIET WEATHER THIS EVENING.  SOME HIGH THIN CLOUDS AT THIS
TIME...BUT THICKER MID CLOUDS SHOULD FORM IN THE SOUTH LATER
TONIGHT.  WARM ADVECTION ACROSS A BOUNDARY LYING OVER THE
SOUTHERN PART OF THE AREA SHOULD RESULT IN THUNDERSTOMS LATE
TONIGHT/AND OR TOMORROW MORNING.  GOING FORECAST LOOKS
GOOD.  DO NOT PLAN ON ANY CHANGES.

&&

.PREV DISCUSSION... (ISSUED 353 PM CST FRI MAR 31 2006)

DISCUSSION...
ACTIVE SPRINGTIME WEATHER PATTERN TO CONTINUE FOR THE NEXT WEEK
WITH SEVERAL CHANCES OF SHOWERS AND THUNDERSTORMS. FRONTAL
BOUNDARY HAS BEEN SLOWLY MOVING SOUTH ALL DAY AND WILL STALL NEAR
THE RED RIVER LATER THIS EVENING. SCATTERED ELEVATED CONVECTION IS
EXPECTED TO FORM JUST NORTH OF THE BOUNDARY LATER TONIGHT AND LIFT
NORTHEAST ACROSS THE AREA SATURDAY MORNING INTO EARLY AFTERNOON AS
THE WARM FRONT ALSO LIFTS NORTH ACROSS THE AREA. ADDITIONAL
SURFACE BASED STORMS MAY DEVELOP SATURDAY AFTERNOON ESPECIALLY
NEAR OUTFLOW BOUNDARIES LEFTOVER FROM EARLIER CONVECTION.

AS THE UPPER SYSTEM MOVES INTO THE ROCKIES BY SATURDAY
EVENING...SEVERE STORMS ARE EXPECTED TO FIRE ALONG THE DRYLINE
ACROSS WESTERN OKLAHOMA. THESE STORMS WILL MOVE NORTHEAST
OVERNIGHT AND MAY AFFECT PARTS OF OUR AREA...ESPECIALLY NORTHEAST
OKLAHOMA. SOUTHERLY WINDS WILL STAY UP ALL NIGHT KEEPING
TEMPERATURES VERY MILD FOR EARLY APRIL.

UPPER SYSTEM MOVES ACROSS THE CENTRAL PLAINS SUNDAY WITH A DRYLINE
MOVING INTO THE AREA AROUND MIDDAY. STORMS MAY REFIRE ALONG THE
DRYLINE LATE IN THE DAY MAINLY IN THE EASTERN PART OF THE FORECAST
AREA BUT THE BETTER CHANCES WILL BE NORTHEAST OF OUR AREA. FIRE
WEATHER MAY BECOME A SIGNIFICANT CONCERN SUNDAY AFTERNOON
DEPENDING ON HOW FAR EAST THE DRYLINE PUSHES. TEMPERATURES WEST OF
THE DRYLINE WILL CLIMB WELL INTO THE 80S WITH STRONG SOUTHWEST
WINDS AND LOW DEWPOINTS. WILL NOT ISSUE A FIRE WEATHER WATCH AT
THIS TIME THOUGH DUE TO A LOT OF UNCERTAINTY IN THE DRYLINE
POSITION SUNDAY AFTERNOON.

LOOKS LIKE A COUPLE DRY DAYS WILL OCCUR BEHIND THIS SYSTEM MONDAY
AND TUESDAY BEFORE ANOTHER STRONG UPPER LEVEL SYSTEM AFFECTS THE
AREA BY LATE WEDNESDAY AND THURSDAY. THURSDAY LOOKS LIKE THE MORE
ACTIVE DAY AT THIS POINT IN TIME AS THE UPPER SYSTEM ONCE AGAIN
TAKES A TRACK WELL TO OUR NORTH.

STAYED NEAR OR A BIT WARMER THAN THE WARMEST GUIDANCE TEMPERATURES
THE NEXT COUPLE DAYS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 5

ABBAS/PLATE
Hazardous weather outlook, Mar 31, 8:48 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
848 PM CST FRI MAR 31 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
845 PM CST FRI MAR 31 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
A STATIONARY FRONT WAS LAYING EAST TO WEST ACROSS SOUTH CENTRAL OKLAHOMA
EARLY TONIGHT. IT WILL BEGIN TO MOVE NORTHWARD AS A WARM FRONT AS A LOW
LEVEL JET INCREASES LATER TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE
TRIGGERED AS THE FLOW OVER THE FRONT INCREASES WARM AIR AND MOISTURE
ADVECTION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE
WEATHER THREAT LATE TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS WILL LIKELY BE ONGOING OVER PARTS OF THE AREA
SATURDAY MORNING AND CONTINUE THROUGH MUCH OF THE DAY AS THE WARM FRONT
LIFTS NORTH AND THE FORECAST AREA BECOMES QUITE WARM AND UNSTABLE. A
DEVELOPING DRYLINE TO OUR WEST WILL MAKE A MOVE EAST BY SATURDAY
NIGHT AS AN UPPER LEVEL SYSTEM APPROACHES. SEVERE THUNDERSTORM
CHANCES WILL IMPROVE BY LATE SATURDAY NIGHT THROUGH SUNDAY AS THE
DRYLINE GRADUALLY PUSHES INTO EASTERN OKLAHOMA.

THUNDERSTORM CHANCES RETURN TO THE FORECAST TOWARDS MID WEEK AS THE
SURFACE HIGH SLIDES EAST AND LOW-LEVEL MOISTURE RETURNS. THE
POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT EXISTS BY LATE WEEK
AS A STRONG UPPER LEVEL SYSTEM EJECTS FROM THE SOUTHWESTERN UNITED
STATES.

FIRE WEATHER WILL ALSO REMAIN A CONCERN THROUGH THE WEEKEND AND MUCH
OF NEXT WEEK...UNLESS SIGNIFICANT RAIN OCCURS. STRONG GUSTY
WINDS AND VERY WARM TEMPERATURES SUNDAY WILL RAPIDLY DRY DORMANT
VEGETATION AND CAUSE HIGH FIRE DANGER.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY PLANNERS SHOULD MONITOR THE LATER FORECASTS CONCERNING THE
POTENTIAL OF SEVERE WEATHER OVER THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Benton

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Benton forecast zone
Reported by
NEWSPAPER
Coordinates
36.339, -94.256 (the zone’s center; the record gives no point)

Despite several widespread rain events during the month of April, long-term drought conditions remained in the severe (D2) category across northwestern and west central Arkansas through the month. Some of the heavier rainfall amounts for the month included 8.58 inches at Berryville AR and 7.29 inches at Eureka Springs AR. Normal precipitation for the month of April is around 4.30 inches in northwestern Arkansas. Reservoir levels improved as a result of the month's rainfall.

Drought, Carroll

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Carroll forecast zone
Reported by
NEWSPAPER
Coordinates
36.341, -93.538 (the zone’s center; the record gives no point)

Drought, Crawford

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Crawford forecast zone
Reported by
NEWSPAPER

Drought, Franklin

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Franklin forecast zone
Reported by
NEWSPAPER

Drought, Madison

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Madison forecast zone
Reported by
NEWSPAPER
Coordinates
36.011, -93.725 (the zone’s center; the record gives no point)

Drought, Sebastian

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Sebastian forecast zone
Reported by
NEWSPAPER

Drought, Washington

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Washington forecast zone
Reported by
NEWSPAPER
Coordinates
35.979, -94.216 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506684, 5506685, 5506686, 5506687, 5506688, 5506689, 5506690.